MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a redo- atrial fibrillation / atrial flutter ablation (afib/afl) procedure with an optrell mapping catheter with trueref technology, the patient experienced blood pressure drop, pericardial effusion was noted, treated with pericardiocentesis with removal of 718ml fluid.The case was aborted, but atrial fibrillation ablation was conducted prior to the event.It was reported that a pericardial effusion was noticed during the procedure.Following the atrial fibrillation ablation, the patient had gone into either atrial tachycardia or atrial flutter.Then, while mapping the atrial tachycardia or atrial flutter using an optrell catheter, the patient's blood pressure dropped.A soundstar catheter was used to confirm the pericardial effusion with intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and 718 ml of fluid was drained.The procedure was aborted.The last known patient status was stable.The following biosense webster catheters were used during the case: decanav catheter, optrell catheter, soundstar catheter, and carto 3 system.All catheters are available for return.The carto 3 system was used for mapping and the farapulse system was used for ablation, and petal xml was used.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 13-aug-2025.It was reported that during a redo- atrial fibrillation / atrial flutter ablation (afib/afl) procedure with an optrell mapping catheter with trueref technology, the patient experienced blood pressure drop, pericardial effusion was noted, treated with pericardiocentesis with removal of 718ml fluid.The case was aborted, but atrial fibrillation ablation was conducted prior to the event.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the carto 3 system, and it was recognized and visualized correctly.No magnetic or noise issues were found.Additionally, the device was deflected and irrigated during the test, and no issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: when using the catheter with conventional systems (such as fluoroscopy or ultrasound imaging), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement should be done through a guiding sheath under direct imaging guidance.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specification.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22696700
Report Number2029046-2025-02529
Device Sequence Number8870104
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)250227(17)280226(10)31583612M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31583612M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/03/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; DECANAV CATHETER.; FARAPULSE SYSTEM.; PETAL XML CATHETER (FARAPULSE SYSTEM).; SOUNDSTAR CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown